Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

st johns wort interaction with antihistamine

(4 Posts)
Realitea Wed 06-Apr-16 11:00:32

I've got a horrible itchy rash all over after colouring my hair yesterday. It pops up in one place, goes away then another appears somewhere else. I'm currently taking st johns wort so i dont know if there are any antihistamines that are safe for me.
What else can I do?
I'm worried i'll puff up like a balloon!

sadie9 Wed 06-Apr-16 11:16:38

Think it just might make the antihistamine less effective. St John's Wort can cause breakthrough bleeding with the Pill though I've just been reading so may make them less effective too. Didn't know that. Is there a leaflet with the St John's Wort?

Footle Wed 06-Apr-16 12:14:37

Go and talk to a pharmacist.

Realitea Wed 06-Apr-16 15:46:27

Ok I spoke to a pharmacist and she said cetirizine is ok so I had one and it's helped a bit. However now I have pin prick spots under my skin all over! Might have had it before I don't know but it's really putting me off this St. John's wort !

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now